Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 25, NWS Sioux Falls, SD

July 21, 2008Plymouth County, Woodbury County, Iowa; Dakota County, Dixon County, Nebraska; Clay County, Union County, South Dakota

NWS Sioux Falls, SD issued this flash flood warning at Jul 21, 2008, 12:16 AM CDT for Plymouth County, Woodbury County, Iowa; Dakota County, Dixon County, Nebraska; Clay County, Union County, South Dakota. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2008, 12:16 AM CDT (05:16 UTC)
Expired
Jul 21, 2008, 3:19 AM CDT
In force
3 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
None

Counties Plymouth County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE, Clay County, SD, Union County, SD

The radar

The Omaha radar (KOAX), 122 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 12:25 AM CDTFLASH FLOODNorth Sioux City, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3989 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3989 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1202 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
3.7
Supercell composite
26.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KFSD 210518
FFWFSD
IAC149-193-NEC043-051-SDC027-127-211115-
/O.NEW.KFSD.FF.W.0025.080721T0516Z-080721T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1216 AM CDT MON JUL 21 2008

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DAKOTA COUNTY IN NORTHEAST NEBRASKA
  DIXON COUNTY IN NORTHEAST NEBRASKA
  SOUTHERN PLYMOUTH COUNTY IN NORTHWEST IOWA
  WOODBURY COUNTY IN NORTHWEST IOWA
  SOUTHEASTERN CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA
  SOUTHERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA

* UNTIL 615 AM CDT

* AT 1213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  TRAINING THUNDERSTORMS MOVING EAST AT 35 MPH THAT WILL LIKELY 
  PRODUCE FLASH FLOODING RAINS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOMER...
  SOUTH SIOUX CITY...DAKOTA CITY...SIOUX CITY...SERGEANT BLUFF...
  HINTON...MERRILL...SALIX...LAWTON...SLOAN...MOVILLE...HORNICK...
  KINGSLEY...PIERSON...SMITHLAND...ANTHON...CORRECTIONVILLE AND
  DANBURY

RAINFALL RATES OF 2 TO 3 INCHES AN HOUR WILL BE LIKELY WITH THESE 
THUNDERSTORMS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

LAT...LON 4227 9632 4227 9635 4226 9701 4277 9700
      4276 9588 4256 9590 4256 9577 4222 9568
      4222 9633

$$

08
2 follow-up statements
000 
WGUS73 KFSD 210644
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
139 AM CDT MON JUL 21 2008

IAC149-193-NEC043-051-SDC027-127-211115-
/O.CON.KFSD.FF.W.0025.000000T0000Z-080721T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLYMOUTH IA-WOODBURY IA-DAKOTA NE-DIXON NE-UNION SD-CLAY SD-
139 AM CDT MON JUL 21 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
SOUTHEASTERN CLAY...SOUTHERN UNION...DIXON...DAKOTA...WOODBURY AND
SOUTHERN PLYMOUTH COUNTIES...

AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING.  THIS STORM WAS
LOCATED NEAR SALIX..MOVING EAST AT 51 MPH.

RADAR ESTIMATED UP TO 3 INCHES OF RAIN HAS ALREADY FALLEN FROM 
NORTHERN DAKOTA COUNTY...TO AREAS FROM SIOUX CITY TO SARGEANT
BLUFF AND LAWTON. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE 
POSSIBLE IN EASTERN WOODBURY COUNTY. OTHER AREAS SHOULD SEE AN 
ADDITIONAL HALF INCH OR LESS. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

AT 1225 AM CDT...A STORM SPOTTER REPORTED A FLASH FLOOD IN NORTH 
SIOUX CITY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SIOUX
FALLS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY
MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEASTERN
SOUTH DAKOTA.

LAT...LON 4227 9632 4227 9635 4226 9701 4277 9700
      4276 9588 4256 9590 4256 9577 4222 9568
      4222 9633

$$
 JH
000 
WGUS73 KFSD 210819
FFSFSD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
316 AM CDT MON JUL 21 2008

IAC149-193-NEC043-051-SDC027-127-210826-
/O.CAN.KFSD.FF.W.0025.000000T0000Z-080721T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLYMOUTH IA-WOODBURY IA-DAKOTA NE-DIXON NE-UNION SD-CLAY SD-
316 AM CDT MON JUL 21 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
CLAY...SOUTHERN UNION...DIXON...DAKOTA...WOODBURY AND SOUTHERN
PLYMOUTH COUNTIES...

A FEW AREAS RECEIVED RAINFALL OF 2 TO 3 INCHES WITH SOME OF THIS 
FALLING IN LESS THAN 30 MINUTES. THE HEAVY RAIN HAS SHIFTED EAST 
HOWEVER AND THE THREAT OF FLASH FLOODING HAS DIMINISHED. 

PLEASE USE CAUTION HOWEVER WHEN TRAVELING THROUGH ANY LOW SPOTS OR 
NEAR ANY CREEKS AND STREAMS AS THEY MAY STILL BE RUNNING HIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY
MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND SOUTHEASTERN
SOUTH DAKOTA.

LAT...LON 4227 9632 4227 9635 4226 9701 4277 9700
      4276 9588 4256 9590 4256 9577 4222 9568
      4222 9633

$$
08

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 9:40 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jul 20, 9:40 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
940 PM CDT SUN JUL 20 2008

.DISCUSSION...
COULD SEE 850MB BOUNDARY LIFTING SLOWLY NORTH THROUGH THE EASTERN
HALF OF NEBRASKA ON VISIBLE SATELLITE IMAGERY DURING THE LATE
AFTERNOON AND EARLY EVENING. BOUNDARY APPEARS TO NOW BE POSITIONED
JUST SOUTH OF THE MISSOURI RIVER/SD-NE BORDER...WITH CONVECTION
DEVELOPING RAPIDLY ALONG WESTERN PORTIONS OF THE BOUNDARY OVER THE
LAST HOUR. FEEL THIS FEATURE WILL BE THE FOCUS FOR MCS MOVING EAST
ACROSS NEBRASKA OVERNIGHT...AND HAVE PLACED FAR SOUTHERN COUNTIES OF
OUR CWA INTO A SEVERE THUNDERSTORM WATCH...LARGELY FOR POTENTIAL OF
COMPLEX TRANSITIONING TO A DAMAGING WIND THREAT AS IT MOVES EAST
OVERNIGHT. HEAVY RAINFALL ALSO QUITE POSSIBLE WITH AXIS OF HIGHEST
PWAT VALUES ALONG AND JUST SOUTH OF THE MISSOURI RIVER NEAR THAT
850MB BOUNDARY.

GOING FORECAST HAD ALL OF THIS HANDLED QUITE WELL AND VERY FEW
CHANGES MADE TO GRIDS...MAINLY JUST TO REMOVE/REDUCE CHANCE OF
PRECIP FOR THE EARLY EVENING HOURS. UPDATED GRIDS/ZFP/PFM HAVE BEEN
SENT.

&&

.AVIATION...
SCT LGT SHWRS TRYING TO BRUSH NRN FCST AREA SHUD REMAIN QUITE WK OR
FIZZLE AND SHUD BE OF NO AVIATION CONSEQUENCE. ORGANIZED STORMS
CLOSE TO SRN EDGE OF FCST AREA SHUD CONT MOVG EWD/ESEWD AND MAY BE
AFFECTING PKS TO YKN AREA THIS EVE AND SUX TO SLB 05Z-09Z. THESE
STORMS MAY BE SVR AND WILL OF COURSE BRING RPDLY LWRG CONDS AND
PSBLY STG WNDS TO THIS FAR SRN PART OF FCST AREA. STORMS SHUD MOVE
ON SEWD BY 09Z. MEANWHILE...AS CLDS DCRS N OF SYS AND LATE TNGT BHND
SYS IN THE S...MVFR TO LCL IFR CIGS IN BR/FG MAY DVLP BY 10Z AND
LINGER TO 14Z OR 15Z WITH LCL IFR CIGS IN ST PSBL. EFFECT AND TIMING
WILL BE HARD TO PIN DOWN IN AREA AFFECTED BY STORMS...BUT ASSUMING
THEY MOVE OUT QUICKLY ENUF...WITH LGT SFC/LO LVL FLOW...THIS CUD
DVLP IN THAT AREA QUICKLY DEPENDING ON ANY LINGRNG CLD CVR. GNLY VFR
AFT 15Z...THO SOME MVFR CIGS CUD DVLPG/INGER TO 16Z OR SO. AT THIS
TIME DO NOT EXPCT ANY OF THESE LWR CONDS TO BCM WDSPRD BUT WILL HAVE
TO WATCH.

&&

.PREV DISCUSSION...
ACCAS TS CONTS TO MOVE EWD THRU THE FAR ERN SECTIONS OF OUR FA ATTM.
THIS ACTIVITY IS FORCED FM HIGHER LEVELS...WITH H8-H7 FRONTOGENESIS
ABUNDANT IN THIS AREA. IT IS ALSO SOMEWHAT HEATING DRIVEN...AND WL
PROBABLY SUBSIDE AS THE EVENING PROGRESSES. THE LOW LEVEL BOUNDARY
IS SOUTH OF THE FSD FA...AND ONE CAN SEE CU/TCU POPPING ON THE VIS
NOW. THEREFORE FOR TONIGHT...JUST LINGERED SOME ISOLD TS THRU THE FA
WITH CHC POPS ACROSS OUR SOUTH WHO IS CLOSEST TO THE SFC BOUNDARY.
THEN LATER TONIGHT...WE ARE EXPECTING ANOTHER MCS TO EITHER DEVELOP
OR MOVE INTO THE SRN PTNS OF OUR FA. THIS ACTIVITY WL BE ASSOCIATED
WITH A VIGOROUS S/W WHICH IS CURRENTLY IN ERN MT AND WY. STRONG LLJ
CONVERGENCE EXISTS IN OUR SRN FA WITH 30 TO 35 KTS FEEDING INTO 15
TO 20 KTS. IN ADDITION...BOTH THE NAM AND GFS ARE IN GOOD AGREEMENT
IN SLIDING THE CRUX OF THE WAVE PER THE MID LVL QG FORCING ACROSS
THE SRN PART OF THIS FA WITH GOOD PV...COUPLED WITH THIS AREA
SQUARELY PLACED IN THE RR QUAD OF A JET MAX TO OUR NE. THEREFORE
WENT LIKELY POPS ACROSS OUR FAR SOUTH WITH HEAVY RAIN POSSIBLE...
RAPIDLY TAPERING THEM OFF HEADING NWD TOWARD I 90. THIS WL HAVE TO
MONITORED BY THE EVENING AND NIGHT SHIFTS HOWEVER AS THE LATEST
ECMWF DOES PLACE THE MCS A BIT FURTHER NORTH OF THE AREAS I HAVE
DRAWN. FORGOED ANY FFA FOR NOW...AS MANY SITES IN THIS FA ARE STILL
EITHER NEAR NORMAL OR A BIT BLO NORMAL FOR RAINFALL THIS MONTH.
THERE OBVIOUSLY HAS BEEN POCKETS OF VERY HEAVY RAINFALL THE PAST
COUPLE OF DAYS...BUT WOULD LIKE TO SEE MORE AERIAL COVERAGE OF ABV
NORMAL RAINFALL IN THIS AREA BEFORE ISSUING AN FFA. GIVEN LOWS THE
PAST COUPLE OF NIGHTS GETTING A BIT BLO GUIDANCE...DID THE SAME
AGAIN TONIGHT. AND ALSO PUT IN SOME AREAS OF FOG BEHIND THE
ANTICIPATED MCS LATE TONIGHT AND EARLY TUE THRU OUR S.

OTHERWISE ON MONDAY AND MONDAY NIGHT...NO BIG CHANGES IN TEMPS. THE
STRONG UPPER TROF OVR THE WRN GRTLKS BEGINS TO MIGRATE VERY SLOWLY
EWD KEEPING THIS AREA IN A NW FLOW ALOFT. WITH STRONG SFC HIGH PRES
TO THE NORTH...IT APPEARS AS THOUGH THE LOW LEVEL BOUNDARY GETS
SHOVED WELL TO OUR SOUTH. THE ONLY FLY IN THE OINTMENT IS THAT BOTH
THE NAM AND GFS SHOW A FAIR AMOUNT OF MID LVL PV MOVG SWD THRU OUR
FA...ESP THRU OUR EAST...MONDAY AFTN AND EVENING. WITH THE HIGH
DEGREE OF LOW LEVEL MOISTURE...THIS COULD SPAWN A FEW AFTN AND
EVENING TS IN OUR ERN HALF AND SOUTH.

DOES NOT APPEAR TO BE A LOT GOING ON TUE AND WED ATTM...WITH A SE
SFC FETCH OF AIR. THOUGHTS ARE THAT TS SHOULD STAY ON THE PERIPHERY
OF THE LARGE LOW LEVEL HIGH PRES SYSTEM WANDERING THRU THE GRTLKS
WHICH WOULD BE SOUTH AND WEST OF THIS FA. DID NOT ALTER MAX AND MIN
TEMPS THAT MUCH AS THE MODELS HAVE BEEN PRETTY CONSISTENT.

IN THE EXTENDED WED NIGHT THRU SUNDAY...THE MAIN PLAYER STILL LOOKS
TO BE A POTENT S/W MOVG ACROSS THE WLYS WED NIGHT AND EARLY THUR.
ACTUALLY THE GEM WAS ABOUT A FULL 18 TO 24 HRS SLOWER WITH THIS
FEATURE AND WAS NOT FOLLOWED. THE LAST FEW RUNS OF THE ECMWF AND GFS
HAVE BEEN VERY CONSISTENT WITH IT...AND WOULD NOT BE SURPRISED TO
SEE ANOTHER MCS OF QLCS MOV EWD WITH THIS WAVE THRU OUR AREA...
MAINLY WED NIGHT. AFTER THAT...THE PCPN LOOKS TO GET RATHER SPOTTY
OR NONE AT ALL. HIGH PRES TAKES OVER ON FRIDAY...MOVG TO THE E OF
THIS FA ON SATURDAY. PREFER THE HPC SOLUTION OF KEEPING THE SFC TROF
FOR THE SAT NIGHT AND SUNDAY TIMEFRAME IN THE WRN PLAINS...AND
IGNORED THIS FUNNY LOOKING SFC WRMFNT THAT THE 06Z GFS TRIES TO GEN
UP IN THIS FA AND THUS GIVES PCPN SAT NIGHT AND SUNDAY. SO FOR NOW...
KEPT THINGS DRY FROM FRIDAY ONWARD...BUT WOULD NOT BE SURPRISED TO
SEE MORE TS DEVELOP IN THIS AREA SUNDAY NIGHT AND MONDAY AS THE NEXT
WAVE MOVES INTO THIS FA WITH A GOOD SUB TROPICAL CONNECTION DOWN
INTO WRN MEXICO. BUT THIS AFTER THIS EXTENDED PERIOD.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

 JH/WILLIAMS
Hazardous weather outlook, Jul 20, 10:38 AM CDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1038 AM CDT SUN JUL 20 2008

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1038 AM CDT SUN JUL 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...

THUNDERSTORMS WILL ONCE AGAIN DEVELOP IN PORTIONS OF THE TRI
STATE AREA TODAY.  THE BEST CHANCE FOR DEVELOPMENT WILL CONTINUE
TO BE ALONG THE SOUTH DAKOTA...NEBRASKA BORDER AND INTO NORTHWEST
IOWA.  THE STORMS THAT DEVELOP IN THOSE AREAS HAVE THE POTENTIAL
OF BECOMING SEVERE WITH STRONG WINDS AND LARGE HAIL. THE HAIL
COULD BE AS LARGE AS QUARTERS AND THE WINDS COULD GUST AS HIGH AS
70 MPH WITH THESE STORMS.

ELSEWHERE...ISOLATED TO WIDELY SCATTERED STORMS WILL OCCUR DUE
TO THE INSTABILITY IN THE MIDDLE LEVELS OF THE ATMOSPHERE.
HOWEVER...THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

FLOODING...

LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES WILL BE POSSIBLE WITH THE
STORMS TODAY AND EVENING ACROSS PORTIONS OF ACROSS OF NORTHEAST
NEBRASKA ...NORTHWEST IOWA AND EXTREME SOUTHEAST SOUTH DAKOTA.
COMBINED WITH THE RAINFALL THE PAST 24 HOURS...ANY ADDITIONAL
RAINFALL WILL CREATE THE POTENTIAL FOR RAPID RISES IN SMALL
STREAMS AND DRAINAGES...AS WELL AS URBAN FLOODING IN POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 1 PM IN PORTIONS OF
NORTHEAST NEBRASKA AND NORTHWEST IOWA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jul 20, 8:50 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
850 PM CDT SUN JUL 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             4 N BERESFORD           43.14N 96.78W
07/19/2008  E0.88 INCH       LINCOLN            SD   PUBLIC

            PLENTY OF HAIL. MOST STONES PEA TO MARBLE SIZE BUT SOME
            DIME TO NICKEL.

&&

WILLIAMS
Local storm report, Jul 20, 11:49 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1149 PM CDT SUN JUL 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     HAIL             3 S WAKONDA             42.96N 97.10W
07/20/2008  E1.00 INCH       CLAY               SD   PUBLIC

&&

WILLIAMS

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 11:36 PM CDTSevere Thunderstorm WarningFSDPlymouth39 min
Jul 20, 11:53 PM CDTSevere Thunderstorm WarningFSDPlymouth, Woodbury52 min
Jul 21, 12:02 AM CDTSevere Thunderstorm WarningFSDCherokee, Plymouth43 min
Jul 21, 12:34 AM CDTSevere Thunderstorm WarningFSDPlymouth, Woodbury41 min
Jul 21, 1:16 AM CDTSevere Thunderstorm WarningFSDIda, Woodbury44 min
Jul 20, 11:11 PM CDTSevere Thunderstorm WarningFSDDixon49 min
Jul 21, 12:49 AM CDTSevere Thunderstorm WarningFSDDakota, Dixon26 min
Jul 21, 3:37 AM CDTSevere Thunderstorm WarningFSDBeadle, Jerauld38 min
Jul 21, 4:09 AM CDTSevere Thunderstorm WarningFSDAurora, Jerauld, Sanborn51 min

Nearby

Flash Flood Warnings in Iowa, 2008Flash Flood Warnings in Nebraska, 2008Flash Flood Warnings in South Dakota, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.